Alert archive / New York / Gale Warnings in 2016
Gale Warning 24, NWS New York, NY
NWS New York, NY issued this gale warning at Jun 8, 2016, 6:47 PM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2016, 6:47 PM EDT (22:47 UTC)
- Expired
- Jun 8, 2016, 9:08 PM EDT
- In force
- 2 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
788 WHUS71 KOKX 082247 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 647 PM EDT WED JUN 8 2016 ...ROUGH CONDITIONS ON THE WATERS TONIGHT... ANZ330-335-338-340-345-350-353-355-090700- /O.UPG.KOKX.SC.Y.0064.000000T0000Z-160609T2200Z/ /O.NEW.KOKX.GL.W.0024.160608T2247Z-160609T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 647 PM EDT WED JUN 8 2016 ...GALE WARNING IN EFFECT UNTIL 6 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 6 AM EDT THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 3 TO 6 FEET ON THE OCEAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JMC
1 follow-up statement
256 WHUS71 KOKX 090108 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 908 PM EDT WED JUN 8 2016 ...HAZARDOUS CONDITIONS ON THE WATERS THROUGH THURSDAY... ANZ330-335-338-340-345-350-353-355-091000- /O.CAN.KOKX.GL.W.0024.000000T0000Z-160609T1000Z/ /O.NEW.KOKX.SC.Y.0065.160609T0108Z-160609T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 908 PM EDT WED JUN 8 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 7 FEET ON THE OCEAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JMC
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Jun 8, 3:45 PM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jun 8, 3:45 PM EDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service New York NY
345 PM EDT WED JUN 8 2016
.SYNOPSIS...
High pressure builds from the north and west through early
Saturday. A warm front approaches Saturday night followed by a
cold frontal passage on Sunday. High pressure over the Midwest will
then slowly build east through early next week, while low pressure
slowly weakens across the Canadian Maritimes.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
H5 Vort max is pivoting to the south of the area with MCV-like
feature moving across the ocean waters. Showers will begin to
taper off from west to east as subsidence and dry air behind the
vort max move over the region. A few embedded thunderstorms still
possible across eastern Long Island and southeast Connecticut
through around 21Z.
Temperatures have fallen well into the 50s for much of the area
within the rainfall. At 19z, the temperature at Central Park was
52 degrees, which is quite impressive for an afternoon reading in
early June. As clouds thin and the rain ends, should see
temperatures recover into the upper 50s and lower 60s this
evening.
Behind the departing MCV, a shower or two could move into the far
NW interior this evening with some trailing energy so have left
slight chance pop here, but otherwise dry conditions expected this
evening with clearing skies.
Breezy NW flow tonight as high pressure builds in from the north
and west. Lows will fall into the 40s inland and Long Island Pine
Barrens and lower to middle 50s elsewhere.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Deep upper trough over New England and the Canadian Maritimes will
keep a general NW flow over the region on Thursday. High pressure
will continue to slowly build in from the west. A fairly strong
pressure gradient from low pressure over the Canadian Maritimes
and high to the west will keep a gusty WNW-NW winds across the
area.
Dry atmospheric column should prevent much, if any cloud cover so
Mostly sunny skies forecast. High temperatures will be a bit below
normal in the lower to middle 70s. Dew points mixing out into the
upper 30s and low 40s will make it feel quite comfortable as well.
Winds will weaken after sunset, but there will still be enough of
a gradient to prevent atmosphere from completely decoupling. Lows
should fall into the 40s inland and lower to middle 50s elsewhere.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Mean upper trough will remain across Eastern Canada and the
Northeast through the period with near seasonable temps through
the weekend and mainly dry conditions. A high amplitude ridge
over the mid section on the country briefly expands east Friday
into Saturday with warming heights aloft and the approach of a
warm front Saturday afternoon and night. This is short lived
though as strong jet energy from the Northwest territories of
Canada dives southeast across Hudson Bay Saturday and into the
Northeast Sunday into Monday with a deepening cutoff low. This
will be preceded by a cold frontal passage on Sunday followed by
temps early next week at or below seasonable levels. Stayed with a
model consensus at this time, but should this solution materialize
a much colder airmass could be in store for Monday into Tuesday
with moderation by midweek as heights aloft begin to rise. The
best chance for rainfall is with the aforementioned warm front and
cold frontal passage Saturday afternoon into Sunday morning. This
would be in the form of showers, possibly a thunderstorm. Rainfall
amounts remain uncertain at this time due to the area being on
the eastern periphery of the overrunning rain shield.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
A trough of low pressure moves through the terminals early this
evening. High pressure begins to build in late tonight and Thursday.
Showers and isolated thunderstorms will be exiting the terminals 20Z
to 00Z. Conditions were mainly VFR with local MVFR visibilities and
ceilings. Winds will generally be NW, 300, 15 to 20KTS with gusts
around 30 KTS. Gusty NW winds continue in the NYC metro area
overnight, diminishing somewhat. Wind increase again during Thursday
morning, gusting up to 30 KTS.
NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: Gusty NW winds, possible amendments for
direction.
KLGA TAF Comments: Gusty NW winds, possible amendments for
direction.
KEWR TAF Comments: Gusty NW winds, possible amendments for
direction.
KTEB TAF Comments: Gusty NW winds, possible amendments for
direction.
KHPN TAF Comments: Showers ending 20Z to 21Z with amendments possible
for timing of improving conditions.
KISP TAF Comments: Showers ending 21Z to 22Z with amendments possible
for timing of improving conditions. Brief MVFR ceilings with IFR
visibilities in fog through 21Z.
.OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY...
.Thursday afternoon...VFR. NW winds 15 to 20 KTS G25 to 30 KTS.
.Friday-Saturday..VFR.
.Saturday night-Sunday...MVFR or lower with a chance of showers and
isolated thunderstorms.
.Sunday night and Monday...VFR. NW winds 15 to 20 KTS G25 to 30
KTS.
&&
.MARINE...
Increasing pressure gradient this evening could bring winds on the
ocean to near gale force. Have elected to continue with an SCA,
but mention occasional gale gusts in the forecast. Ocean seas will
also continue to build to SCA levels. Otherwise, SCA conditions on
all waters are expected through Thursday evening. Conditions on
near shore waters may briefly fall below, but pick back again
during the day on Thursday. Diminishing winds Thursday evening
should allow conditions on all waters to fall below SCA levels
into Thursday night. However, if winds stay up longer the SCA may
need to be extended on the ocean.
Generally looking for sub-SCA conditions Friday into Sunday. A
cold frontal passage on Sunday will be followed by a stronger NW
flow that could bring marginal SCA conditions to the waters late
Sunday into Monday, with the best chance being across the ocean
waters.
&&
.HYDROLOGY...
No widespread significant rainfall through the middle of next
week.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory until 6 PM EDT Thursday for ANZ330-335-
338-340-345-350-353-355.
&&
SYNOPSIS...DS/DW
NEAR TERM...DS
SHORT TERM...DS
LONG TERM...DW
AVIATION...MET
MARINE...DS/DW
HYDROLOGY...DS/DWHazardous weather outlook, Jun 8, 3:49 AM EDT, 14 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 349 AM EDT WED JUN 8 2016 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-090600- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 349 AM EDT WED JUN 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-090600- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 349 AM EDT WED JUN 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jun 8, 1:57 PM EDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
157 PM EDT WED JUN 8 2016
CTZ007-008-081830-
NORTHERN NEW LONDON-NORTHERN MIDDLESEX-
157 PM EDT WED JUN 8 2016
...A STRONG THUNDERSTORM OVER CENTRAL MIDDLESEX COUNTY...
AT 157 PM EDT...A STRONG THUNDERSTORM WAS NEAR HADDAM AND CHESTER...
MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
CHESTER AROUND 205 PM EDT.
EAST HADDAM...NORTH LYME AND LAKE POCOTOPAUG--EAST HAMPTON AROUND
215 PM EDT.
LYME AROUND 225 PM EDT.
SALEM AND EAST LYME AROUND 230 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MOODUS...HIGGANUM...
MILLINGTON AND DEEP RIVER.
LAT...LON 4160 7235 4144 7227 4139 7228 4138 7238
4139 7239 4139 7242 4140 7243 4138 7246
4138 7252 4136 7252 4135 7261 4139 7261
4141 7263 4142 7265 4143 7264 4144 7266
4160 7237
TIME...MOT...LOC 1757Z 250DEG 25KT 4142 7255
TONGUESpecial weather statement, Jun 8, 2:28 PM EDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 228 PM EDT WED JUN 8 2016 CTZ008-081915- NORTHERN NEW LONDON- 228 PM EDT WED JUN 8 2016 ...A STRONG THUNDERSTORM APPROACHING NORWICH... AT 226 PM EDT...A STRONG THUNDERSTORM WAS NEAR GALES FERRY...MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR... GALES FERRY AROUND 235 PM EDT. NORWICH...PRESTON AND LEDYARD CENTER AROUND 245 PM EDT. LEDYARD AROUND 255 PM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MONTVILLE AND NORTH STONINGTON. CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4143 7222 4154 7222 4163 7191 4145 7184 TIME...MOT...LOC 1826Z 267DEG 16KT 4149 7215 TONGUE
Special weather statement, Jun 8, 2:49 PM EDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
249 PM EDT WED JUN 8 2016
CTZ008-081915-
NORTHERN NEW LONDON-
249 PM EDT WED JUN 8 2016
...A STRONG THUNDERSTORM OVER EAST CENTRAL NEW LONDON COUNTY...
AT 248 PM EDT...A STRONG THUNDERSTORM WAS NEAR LEDYARD CENTER...OR 7
MILES SOUTHEAST OF NORWICH...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
NORTHERN NEW LONDON COUNTY...INCLUDING THE FOLLOWING LOCATIONS: NORTH
STONINGTON.
LAT...LON 4142 7180 4142 7182 4141 7183 4141 7185
4143 7194 4143 7195 4145 7203 4156 7202
4158 7179
TIME...MOT...LOC 1848Z 279DEG 20KT 4149 7197
TONGUEThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 12:04 PM EDT | Special Weather Statement | OKX | Bronx, Kings, New York, Queens, Richmond, Rockland and 1 more | 56 min |
| Jun 8, 12:58 PM EDT | Special Marine Warning | OKX | 92 min | |
| Jun 8, 1:57 PM EDT | Special Weather Statement | OKX | 33 min | |
| Jun 8, 2:28 PM EDT | Special Weather Statement | OKX | 47 min | |
| Jun 8, 2:49 PM EDT | Special Weather Statement | OKX | 26 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.